Alert archive / Missouri / Flash Flood Warnings in 2010
Flash Flood Warning 50, NWS St. Louis, MO
NWS St. Louis, MO issued this flash flood warning at Jul 12, 2010, 9:10 PM CDT for Moniteau County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 12, 2010, 9:10 PM CDT (02:10 UTC)
- Expired
- Jul 13, 2010, 3:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Moniteau County, MO
The radar
The Pleasant Hill radar (KEAX), 144 km from the middle of the area, began a volume at 02:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 38 J/kg
- Mixed-layer CIN
- -203 J/kg
- Mixed-layer LCL
- 1592 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
680
WGUS53 KLSX 130210
FFWLSX
MOC135-130800-
/O.NEW.KLSX.FF.W.0050.100713T0210Z-100713T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
910 PM CDT MON JUL 12 2010
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MONITEAU COUNTY IN CENTRAL MISSOURI...
* UNTIL 300 AM CDT
* AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RADAR ESTIMATES THAT BETWEEN 2 AND 3 INCHES OF RAIN
FELL NEAR HIGH POINT BETWEEN 7 PM AND 9 PM...AND ADDITIONAL SLOW
MOVING STORMS ARE NOW BEGINNING TO FORM NEAR TIPTON.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
CALIFORNIA...TIPTON...CLARKSBURG...HIGH POINT AND MCGIRK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.
&&
LAT...LON 3868 9285 3869 9284 3868 9242 3857 9246
3855 9245 3843 9249 3842 9250 3843 9263
3859 9283
$$
TRUETT1 follow-up statement
026
WGUS73 KLSX 130757
FFSLSX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 AM CDT TUE JUL 13 2010
MOC135-130812-
/O.EXP.KLSX.FF.W.0050.000000T0000Z-100713T0800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MONITEAU MO-
257 AM CDT TUE JUL 13 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR MONITEAU COUNTY
WILL BE ALLOWED TO EXPIRE AT 300 AM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 3868 9285 3869 9284 3868 9242 3857 9246
3855 9245 3843 9249 3842 9250 3843 9263
3859 9283
$$
GKSWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 6:36 PM CDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 12, 6:36 PM CDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 636 PM CDT MON JUL 12 2010 .DISCUSSION... /244 PM CDT MON JUL 12 2010/ FORECAST FOCUS THIS EVENING IS COVERAGE/INTENSITY OF CONVECTION. LATEST SURFACE ANALYSIS SHOWS QUASI-STATIONARY BOUNDARY DRAPED FROM WEST CENTRAL MISSOURI TO JUST SOUTH OF THE ST. LOUIS METRO AREA INTO SOUTH CENTRAL ILLINOIS. AGITATED CU FIELD ON VISIBLE SUGGESTS CONVECTIVE INITIATION WILL BE SOON. EXPECT A RAPID INCREASE IN COVERAGE AND INTENSITY INTO THE EVENING HOURS AS REGION EXPERIENCES SYNOPTIC LIFT FROM 500MB SHORTWAVE. GREATEST THREAT OF SEVERE WEATHER WILL BE ALONG AND SOUTH OF THE FRONTAL BOUNDARY...ROUGHLY ALONG AND SOUTH OF INTERSTATE 70. NOW APPEARS WE COULD SEE MIXED MODES OF CONVECTION INITIALLY...WITH EVEN SUPERCELLS...TRANSITIONING TO MORE OF AN MCS LATER THIS EVENING. SHORTWAVE SLOWLY MOVES EAST OF THE AREA TOMORROW WITH ANOTHER WEAK FRONTAL BOUNDARY SNEAKING INTO OUR EASTERN HALF OF THE CWA DURING THE AFTERNOON. COULD BE ENOUGH LOW LEVEL MOISTURE AND INSTABILITY TO SPARK SOME ISOLATED/SCATTERED THUNDERSTORMS ALONG AND EAST OF THE MISSISSIPPI RIVER. OTHERWISE...THE HEAT WILL BE ON FOR WEDNESDAY AND THURSDAY AS 850 MB TEMPERATURES WARM AND SURFACE WINDS SWING AROUND TO THE SOUTH AND SOUTHWEST. WILL LIKELY SEE MID TO UPPER 90S IN ST. LOUIS METRO WEDNESDAY AND THURSDAY. NEXT COLD FRONT WILL APPROACH THE REGION FROM THE NORTH ON THURSDAY WITH A CHANCE OF THUNDERSTORMS ACROSS THE NORTHERN COUNTIES. MODEL GUIDANCE CONTINUES ACTIVE WEATHER PATTERN THROUGH THE EXTENDED WITH A SERIES OF SHORTWAVES BRUSHING AT LEAST OUR NORTHERN AND EASTERN COUNTIES AS WE REMAIN IN NORTHWEST FLOW ALOFT. WILL LIKELY SEE DRAMATIC TEMPERATURE GRADIENTS THROUGH THE EXTENDED. TRIED TO DEPICT HOTTEST TEMPERATURES SOUTHWEST WHERE MORE OF A RIDGE INFLUENCE WILL RESIDE...TO COOLER TEMPERATURES NORTHEAST WHERE CLOUDS AND PRECIPITATION MAY OCCUR. NOT CONFIDENT ENOUGH TO PLACE MENTIONABLE POPS IN THE FORECAST AT THIS POINT AS IT WILL ONLY TAKE A SLIGHT NORTHERN SHIFT OF THE FRONT AND A STRONGER UPPER LEVEL RIDGE TO SEND THE ACTIVE STORM TRACK NORTH AND EAST OF OUR CWA...WHICH IS MORE TYPICAL FOR THE MIDDLE OF JULY. CVKING && .AVIATION... /615 PM CDT MON JUL 12 2010/ SCT SHRA/TSRA HAVE DVLPD ACROSS CENTRAL AND SRN MO LATE THIS AFTN INVOF QUASISTATIONARY FNT DRAPED ACROSS CENTRAL KS/MO. CANNOT RULE OUT ADDITIONAL DVLPMT FARTHER NORTH HOWEVER CONFIDENCE IS TOO LOW ATTM TO INCLUDE IN KCOU/KUIN TAFS. COMBINATION OF RADIATIONAL COOLING...LGT/VAR WINDS...AND ABUNDANT LOW LVL MOISTURE SHOULD LEAD TO A PD OF MVFR FOG OVERNIGHT. SPECIFICS FOR KSTL...SCT SHRA/TSRA HAVE DVLPD ACROSS CENTRAL AND SRN MO LATE THIS AFTN INVOF QUASISTATIONARY FNT DRAPED ALONG INTERSTATE 70. SEVERAL WEAKENING CELLS WERE MOVING TOWARDS KSTL/KSUS AT ISSUANCE. VCTS LOOKS SUFFICIENT THROUGH 02Z GIVEN SPARSE COVERAGE BUT WILL CONTINUE TO MONITOR RADAR TRENDS AND ISSUE AMENDMENTS AS NEEDED. ADDITIONAL CONVECTIVE DVLPMT IS POSSIBLE BETWEEN 06-12Z AT KSTL/KSUS. VFR CONDITIONS ARE EXPECTED AFTER 12Z. KANOFSKY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 12, 3:30 PM CDT, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT MON JUL 12 2010 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-131200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 330 PM CDT MON JUL 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY. SOME OF THEM COULD BE SEVERE AND BE CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...LARGE HAIL AND TORNADOES. MODERATE FLOODING CONTINUES ALONG PARTS OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE CHANCE OF THUNDERSTORMS WILL CONTINUE ON TUESDAY. THERE IS ANOTHER CHANCE FOR THUNDERSTORMS OVER NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS THURSDAY. HEAT INDEX VALUES WILL LIKELY CLIMB ABOVE 100 DEGREES OVER PARTS OF THE AREA WEDNESDAY THROUGH SUNDAY. DANGEROUS HEAT INDEX VALUES OF 105 DEGREES OR MORE WILL BE POSSIBLE WEDNESDAY AND THURSDAY IN THE ST. LOUIS METROPOLITAN AREA. MODERATE FLOODING IS FORECAST TO CONTINUE ALONG PARTS OF THE MISSISSIPPI RIVER. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1 CVKING
In the hours before
Local storm report, Jul 12, 7:32 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
732 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL 3 SSE HERMANN 38.66N 91.41W
07/12/2010 E0.25 INCH GASCONADE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Jul 12, 7:35 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
735 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0729 PM HAIL HERMANN 38.70N 91.44W
07/12/2010 E0.25 INCH GASCONADE MO TRAINED SPOTTER
&&
TRUETTLocal storm report, Jul 12, 7:40 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
740 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0739 PM HAIL 1 NNE HERMANN 38.70N 91.44W
07/12/2010 E0.25 INCH GASCONADE MO PUBLIC
&&
KANOFSKYLocal storm report, Jul 12, 8:06 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
806 PM CDT MON JUL 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM TSTM WND GST FREDERICKTOWN 37.56N 90.30W
07/12/2010 E55 MPH MADISON MO STORM CHASER
GUSTING WIND FROM 45 TO 55 MPH
&&
DYESpecial weather statement, Jul 12, 8:14 PM CDT, 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 814 PM CDT MON JUL 12 2010 MOZ060-130145- WARREN MO- 814 PM CDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR WARREN COUNTY UNTIL 845 PM CDT... AT 808 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF JONESBURG...OR 8 MILES NORTHEAST OF HERMANN...MOVING NORTHEAST AT 15 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... WARRENTON... TRUESDALE... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
Special weather statement, Jul 12, 8:29 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 829 PM CDT MON JUL 12 2010 MOZ062-130200- FRANKLIN MO- 829 PM CDT MON JUL 12 2010 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN COUNTY UNTIL 900 PM CDT... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR GRAY SUMMIT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... GRAY SUMMIT... PACIFIC... THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TILLY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 7:30 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Gasconade, Montgomery, Warren | 30 min |
| Jul 12, 8:50 PM CDT | Flash Flood Warning | LSX | Madison | 5 hr |
| Jul 12, 9:48 PM CDT | Flash Flood Warning | LSX | Saint Charles | 5 hr |
| Jul 12, 10:18 PM CDT | Flash Flood Warning | LSX | Callaway | 5 hr |
| Jul 13, 12:04 AM CDT | Flash Flood Warning | LSX | Audrain, Monroe, Ralls | 6 hr |
| Jul 13, 6:11 AM CDT | River Flood Warning | LSX | Saint Charles | 7 hr |
| Jul 13, 2:35 PM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 52 hr |
Nearby
Flash Flood Warnings in Missouri, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.